This trip has it all. We pack in a huge amount of diversity in just 5 days. Camping under the stars on top of a 3,500 meter sandstone cliff. Hiking through a miniature Grand Canyon to the top of a Buddhist hermitage where monks and nuns meditate without speaking for years.
And we finish it off with the largest monastery in Qinghai Province, Rebkong Longwu monastery, famous for its hand painted Tibetan Thangkas.
Day 1 → Arrive in Xining airport and transfer to hotel
Morning or early afternoon - Transfer to Hotel (about a 1 hour drive from airport)
3:00pm - Arrive at Hotel and check in. Settle into hotel and rest
4:30 pm - Meet in the lobby of the hotel/guesthouse and go out for dinner
5:00pm - Eat dinner and introduce the schedule for the week
8:00pm - Return to Hotel to sleep and rest
Day 2 → Depart Xining in the morning, camp near Laji Shan
8:30am - Eat breakfast at or near hostel or hotel.
9:30am - Drive 1.5 hours to LaJI Shan Mountain - a 14,000 foot (4,267 meters) craggy peak with surrounding red rock bluffs and cliffs.
11:30am- Hike to base camp and eat packed lunch
12:30pm-Set up tents and camp
2:00pm - From the base camp, day hike to tall mountain past red rock formations for a great view of the valley. We will not be summiting the mountain itself but a nearby peak.
5:00pm- Cook dinner
6:00pm - Eat dinner
7:00pm - Clean dinner
7:30pm - Watch the stars and talk about history and stories of the area as well as the nomadic culture around us and it’s dependence on the yak.
9:30pm - Sleep in tents overlooking beautiful red rock formations.
Day 3 → Kanbula National Park and Tibetan Homestay
8:00am - Start breakfast
8:30am - Eat breakfast
9:00am - Break camp and pack up and hike down
10:30am - Drive 1.5 hours to Kanbula National Park and the gorgeous red rock formations in the park (it is like a mini-Grand Canyon)
1:00pm - Go see Namzong Nunnery inside the park
3:00pm - Do short day hikes to viewpoints and pagodas and see a small Tibetan farmer village
4:30pm - In the afternoon, drive to Homestay
6:30pm - Arrive in Homestay in Rebkong, eat with our homestay hosts
8:00pm - Debrief day
9:00pm - Sleep in Tibetan Homestay with an excellent view of the National Park
Day 4 → Rebkong Monastery and hike
8:30am - Eat breakfast in homestay
9:30am - In the morning, explore the labyrinthine alleys of the monastery to find out what life as a monk is really like. Then hike above the Rebkong Longwu Monastery for an excellent view of the town.
12:30pm - Eat lunch in town including some freshly made yak yoghurt
1:30pm - Drive 3 hours back to Xining Sofitel
4:30 pm - Arrive in Xining for dinner. Clean up at hotel
6:00pm - Final closing dinner. Final debriefs
Day 5 → Fly out of XNN in the mid morning or later
4 nights / 5 days2-20$ Please Inquire USD/ person
Book with Stripe
Book with Rezdy
Day 1- Arrive in Xining airport and transfer to hotel
Day 2- Depart Xining in the morning, camp near Laji Shan
Day 3- Kanbula National Park and Tibetan Homestay
Day 4 - Rebkong Monastery and hike
Day 5 - Fly out of XNN in the mid morning or later
I absolutely loved the trip to Qinghai Lake. It was supposed to be me, my wife and our 15mth old son but was wife was ill so I ended up going without her. It was my first time going out all day with my son without my wife and I was a little unsure how it would go. It ended up being an amazing day and Ben was amazing, happy to ‘go with the flow’ and spend the day in a way that best suited my son. My little boy absolutely loved playing in the wide-open spaces, playing with the locals and we even went on a fun speed boat. We had a great little picnic on the beach, with a breathtaking view of the lake. Although I can speak some Chinese, it was super relaxing not having to worry about anything as Ben did all the hard work and I simply got to relax and enjoy the day with my son. I cannot recommend Elevated Trips enough!